Alert archive / Florida / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 108, NWS Mobile, AL

May 23, 2023Okaloosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at May 23, 2023, 2:13 PM CDT for Okaloosa County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 23, 2023, 2:13 PM CDT (19:13 UTC)
Expired
May 23, 2023, 2:45 PM CDT
In force
32 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 65 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 1:39 PM CDT, 34 minutes earlier.

Area forecast discussion, May 23, 1:39 PM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
139 PM CDT Tue May 23 2023

...New AVIATION, NEAR TERM...

.AVIATION...
(18Z TAFS)
Issued at 139 PM CDT Tue May 23 2023

Generally expecting MVFR (some VFR conditions through this
afternoon) CIGs to prevail through a majority of the period.
Shower and thunderstorm activity is currently confined to areas
along and south of I-10, and southeast of I-65. Expect activity to
continue through the evening with the greatest coverage remaining
over the aforementioned areas. Reductions in CIGs and VSBYs are
likely in the vicinity of, and/or within any storm development, as
well as, sudden changes in wind speed and direction. Expecting
convective activity to linger into the early evening before
diminishing with MVFR CIGs prevailing mostly. Late overnight and
early Wednesday morning, once again expecting CIGs to lower to IFR
across the area and then linger through the early morning hours
as it did this morning before lifting to MVFR around 15Z. Trends
will be monitored and updated if needed. JEH/88

&&

.NEAR TERM...
(Now through Wednesday)
Issued at 139 PM CDT Tue May 23 2023

Weak shortwaves aloft continue to move over the area through the
period. At the surface, a backdoor cold front associated with a
weakening CAD wedge across the Carolinas continues to approach the
area from the northeast through tonight. This feature will
continue to be the focus for shower and storm development through
tonight. Through the evening, the main hazard will be gusty
winds, frequent lightning, and heavy rainfall given adequate CAPE
around 1000-2000J/kg and bulk shear around 30kts. Any chance for
stronger storms wanes quickly after sunset, particularly as the
cold front progresses to the southwest of the area by mid to late
evening, although some guidance is suggesting the front may not
fully move out of the area until tonight into Wednesday.
Regardless, cooler and drier air will slowly move into the region
through the period in its wake. Staying with NBM guidance given
the recent trend changes, which keeps a few residual showers into
tonight. On Wednesday, with the front remaining generally nearby
and the weak impulses moving across the area, the NBM keeps PoPs
slight to chance during the afternoon (highest for the southern
half, decreasing further north). Expect conditions to dry out
moving into the short term.

For temps, lows tonight are forecast to be cooler with upper 50s
over the far north increasing to the low/mid 60s as you move south
towards the coast. Highs on Wednesday continue to be a challenging
forecast given the residual cloud cover and the front potentially
not making it fully out of the area just yet. Some guidance
remains on the warmer end with upper 70s further north to mid 80s
further south, whilest others have mainly upper 70s across the
entire area. Will continue to lean towards NBM which keeps temps
generally in the upper 70s with some low 80s. Lastly, rip current
risk remains low across the area through Wednesday. JEH/88

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      63  79  61  87  62  86  63  85 /  30  40   0   0   0   0   0  10
Pensacola   66  79  65  85  65  84  65  83 /  50  40  10   0   0   0  10  10
Destin      67  80  66  85  66  84  66  83 /  50  40   0   0   0   0  10  10
Evergreen   60  78  57  85  57  84  57  84 /  30  30   0   0   0   0  10  10
Waynesboro  60  78  58  86  59  85  60  85 /  10  20   0   0   0   0   0  10
Camden      58  78  55  84  57  83  57  83 /  20  20   0   0   0   0  10  10
Crestview   62  80  58  86  58  86  59  86 /  50  40   0   0   0   0  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, May 23, 1:24 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
124 PM CDT Tue May 23 2023

FLZ201>205-231930-
Escambia Inland FL-Okaloosa Inland FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
124 PM CDT Tue May 23 2023

...Strong thunderstorms will impact portions of Okaloosa, central
Santa Rosa and south central Escambia Counties through 230 PM CDT...

At 124 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 9 miles northwest of
Eglin Air Force Base to 5 miles east of Roeville to Lillian. Movement
was east at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ferry Pass, Brent, West Pensacola, Ensley, Crestview, Gonzalez, Pace,
Milton, Goulding, Bagdad, Myrtle Grove, Baker, Point Baker, Pea
Ridge, Roeville and Floridatown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3044 8734 3051 8744 3086 8704 3094 8639
      3055 8639 3056 8653 3052 8655 3046 8692
      3051 8701 3058 8698 3056 8702 3060 8702
      3044 8709 3052 8710 3058 8718 3055 8720
      3049 8715 3045 8719 3032 8744 3033 8744
TIME...MOT...LOC 1824Z 267DEG 10KT 3072 8637 3067 8691 3039 8744

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JFP
Special weather statement, May 23, 2:08 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
208 PM CDT Tue May 23 2023

ALZ264-266-FLZ202-231945-
Baldwin Coastal AL-Baldwin Central AL-Escambia Coastal FL-
208 PM CDT Tue May 23 2023

...A strong thunderstorm will impact portions of southeastern Baldwin
and south central Escambia Counties through 245 PM CDT...

At 207 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles south of Elberta, or 5 miles southeast of
Foley, moving southeast at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Orange Beach, Lillian and Elberta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3031 8771 3046 8761 3053 8734 3046 8737
      3047 8742 3035 8741 3038 8745 3031 8757
      3036 8760 3031 8761 3030 8762 3031 8746
      3029 8748 3030 8746 3034 8742 3029 8744
      3026 8764
TIME...MOT...LOC 1907Z 300DEG 6KT 3035 8761

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JFP

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:00 PM CDTAreal Flood AdvisoryMOBWilcox2 hr
May 22, 7:16 PM CDTSpecial Weather StatementMOBWilcox44 min
May 22, 7:45 PM CDTAreal Flood AdvisoryMOBMonroe, Wilcox3 hr
May 22, 8:11 PM CDTSpecial Weather StatementMOBConecuh49 min
May 22, 8:41 PM CDTAreal Flood AdvisoryMOBConecuh, Monroe3 hr
May 22, 11:25 PM CDTSpecial Marine WarningMOB65 min
May 23, 12:12 AM CDTSpecial Marine WarningMOB46 min
May 23, 7:55 AM CDTSpecial Marine WarningMOB95 min
May 23, 3:50 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
May 23, 4:17 PM CDTSpecial Weather StatementMOBEscambia43 min
May 23, 4:38 PM CDTSpecial Marine WarningMOB67 min
May 23, 5:33 PM CDTSpecial Marine WarningMOB57 min
May 23, 5:45 PM CDTSpecial Weather StatementMOBEscambia60 min
May 23, 6:57 PM CDTSpecial Weather StatementMOBMobile48 min
May 23, 1:24 PM CDTSpecial Weather StatementMOBEscambia, Okaloosa, Santa Rosa66 min
May 23, 2:08 PM CDTSpecial Weather StatementMOBEscambia37 min
May 23, 2:30 PM CDTSpecial Weather StatementMOBSanta Rosa60 min
May 23, 2:55 PM CDTAreal Flood AdvisoryMOBOkaloosa3 hr
May 23, 3:02 PM CDTSpecial Weather StatementMOBEscambia, Santa Rosa43 min
May 23, 3:38 PM CDTSpecial Weather StatementMOBEscambia52 min
May 23, 4:38 PM CDTSpecial Weather StatementMOBSanta Rosa52 min
May 23, 2:47 PM CDTSevere Thunderstorm WarningMOBWayne30 min

Nearby

Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.